# SDR CA011114001

- Difficulty date: October 1, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Snias AS350D
- Aircraft time: 10,598 hours
- Engine: Lyc LTS101600A3
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Latch
- Part number: D2586
- Condition: Failed
- Location: Latch
- Component: Side Cargo Compa, Dart, D350600042
- Stage of operation: CR
- Nature of condition: D, D
- Precautionary procedure: B

## Discrepancy

(CAN) PRIOR TO COMMENCING HIS FLT PILOT HAD REMVD SEAT CUSHIONS&STOWED THESE IN SIDE CARGO COMPT POD. DURING FLT POD "DOOR OPEN" LIGHT ILLUMINATED WHICH FOLLOWED BY LOUD BANG&SEVERE VIBRATIONS. PILOT IMMEDIATELY LANDED&FOUND THAT R/H POD DOOR HAD OPENED&SEAT CUSHION HAD FALLEN OUT STRIKING TAILBOOM&TAIL ROTOR WHILE IN FLT. REAR LATCH INSIDE LOCK BROKEN&SUBSTANTIAL DAMAGE TO A/C. FWD LATCH  APPEARED UNDAMAGED BUT NOT POSITIVELY LATCHED. IT APPEARS THAT FWD LATCH MAY HAVE ALLOWED FRONT EDGE OF POD DOOR TO OPEN IN FLT AFTER WHICH PRESSURE FROM SLIPSTREAM PROBABLY BROKE REAR LATCH DUE TO EXCESSIVE PRESSURE B EING EXERTED ON DOOR. ALLOWED DOOR T
